Heroin addiction is very prevalent in the United States, with thousands of people dying every year from heroin use. While many people may want to quit taking this substance, there is always the concern about what the signs of heroin withdrawal will be. People who are used to the rush of euphoria from heroin may be willing to start the path to recovery, but they would still like to know what to expect when going through the withdrawal process. That\u2019s understandable and it is expected, as people tend to fear the unknown more than the actual recovery process. Below we will take a look at the effects of heroin and the signs of heroin withdrawal.\u00a0 What are the Effects of Heroin on the Body? To understand the withdrawal effects of heroin, it\u2019s important to first know how heroin affects your brain and body. Most people inject heroin, which means they get an almost instantaneous effect from the drug. Because of the injection, it bypasses the digestive system and goes straight through the bloodstream to the brain.\u00a0 According to the National Institute on Drug Abuse, \u201cheroin binds to and activates specific receptors in the brain called mu-opioid receptors (MORs). Our bodies contain naturally occurring chemicals called neurotransmitters that bind to these receptors throughout the brain and body to regulate pain, hormone release, and feelings of well-being.\u201d\u00a0 The effects of heroin are powerful because they reinforce the reward center of our brain, telling us we feel well and eliminating all pain. Over time, our brain begins to rely on this chemical. That\u2019s when addiction occurs and withdrawal will happen if you attempt to stop.\u00a0 What are the Signs of Heroin Withdrawal? When you try to quit taking heroin without the aid of a detox rehab, your brain will be drastically interrupted from its usual regimen of chemicals. Some symptoms that you\u2019ll experience include:\u00a0 \tAnxiety and mood changes\u00a0 \tCravings for heroin\u00a0 \tStomach upset, including nausea and diarrhea\u00a0 \tDifficulty sleeping\u00a0 \tFlu-like symptoms, including fever and aches and pains\u00a0 \tExcessive fluids, which may cause the eyes and nose to run\u00a0 The symptoms and signs of heroin withdrawal should begin to fade after about one week. However, some people do experience issues longer. The best way to handle the symptoms of withdrawal is to seek heroin detox center programs\u00a0with a supportive, medical team by your side. Introducing Promises Treatment Welcome to Promises Treatment Center where we are ready to help you through heroin withdrawal.\u00a0 Our staff of dedicated therapists understand how to identify the signs of heroin withdrawal and get you on the right track to sobriety. They will assist you throughout the detox process. In addition, you\u2019ll find help through the many therapies offered at our facility. These include:\u00a0 \tCognitive-behavioral treatment\u00a0 \tDialectical behavioral treatment\u00a0 \tEMDR treatment\u00a0 \tFamily therapy treatment\u00a0 \tNutritional therapy treatment\u00a0 Don't let addiction take the joy out of your life. Now that you know the signs of heroin withdrawal, reach out to a quality rehab program. Contact us at , and we'll get you on the road to recovery.